Alert archive / Maine / Small Craft Advisories in 2026

Small Craft Advisory 21, NWS Caribou, ME

February 18, 2026

NWS Caribou, ME issued this small craft advisory at Feb 18, 2026, 12:59 AM EST. It took effect at Feb 18, 2026, 7:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2026, 12:59 AM EST (05:59 UTC)
In effect from
Feb 18, 2026, 7:00 AM EST
Expired
Feb 19, 2026, 6:52 AM EST
In force
24 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

914 
WHUS71 KCAR 180559
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1259 AM EST Wed Feb 18 2026

ANZ050-051-181400-
/O.NEW.KCAR.SC.Y.0021.260218T1200Z-260219T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1259 AM EST Wed Feb 18 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 7 AM this morning to 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
459 
WHUS71 KCAR 181334
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
834 AM EST Wed Feb 18 2026

ANZ050-051-182100-
/O.CON.KCAR.SC.Y.0021.000000T0000Z-260219T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
834 AM EST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
926 
WHUS71 KCAR 181725
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1225 PM EST Wed Feb 18 2026

ANZ050-051-190600-
/O.CON.KCAR.SC.Y.0021.000000T0000Z-260219T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1225 PM EST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
760 
WHUS71 KCAR 190541
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1241 AM EST Thu Feb 19 2026

ANZ050-051-191200-
/O.CON.KCAR.SC.Y.0021.000000T0000Z-260219T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1241 AM EST Thu Feb 19 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
506 
WHUS71 KCAR 191152
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
652 AM EST Thu Feb 19 2026

ANZ050-051-191300-
/O.CAN.KCAR.SC.Y.0021.000000T0000Z-260219T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
652 AM EST Thu Feb 19 2026

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions have fallen below Small Craft criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 1:57 PM EST, 11 hours 2 minutes earlier. Its key messages:

  • 1) Chance for patchy freezing drizzle this evening over Downeast into the Central Highlands with minor icing on elevated roadways. 2) Snow showers possible Friday night through Saturday night, which could potentially impact travel. 3) Potential for snow Sunday into Monday, which could cause hazardous travel conditions.
Area forecast discussion, Feb 17, 1:57 PM EST, 11 hours 2 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
157 PM EST Tue Feb 17 2026

.WHAT HAS CHANGED...

-Continued uncertainty in Sunday - Monday system. Some models
 indicate a northern and strengthening trend.

&&

.KEY MESSAGES...
1) Chance for patchy freezing drizzle this evening over Downeast
into the Central Highlands with minor icing on elevated
roadways.

2) Snow showers possible Friday night through Saturday night,
which could potentially impact travel.

3) Potential for snow Sunday into Monday, which could cause
hazardous travel conditions.

&&

.DISCUSSION...

KEY MESSAGE 1...Chance for patchy freezing drizzle this evening
over Downeast into the Central Highlands with minor icing on
elevated roadways.

KEY MESSAGE 1 DESCRIPTION...
Weak occlusion will bring light snow showers to the north this
evening. Low level moisture remains over the Bangor Region and
Downeast into central areas while moisture dries out aloft leaving
potential for freezing drizzle and/or snizzle in these areas. Most
likely timeframe for this will be between 02-06z this evening before
moisture evacuates the entire column. This may create icy roads and
walking surfaces tonight.

KEY MESSAGE 2... Snow showers possible Friday night through
Saturday night, which could potentially impact travel.

KEY MESSAGE 2 DESCRIPTION...
Occluding low pressure system approaches from the west Friday
night, bringing periods of snow showers into the region. Models
are struggling with the exact location of the triple point low
set up. The GFS continues to predict a faster and stronger low
system. The general trend for precipitation is that it moves in
from the SW Friday night, and gradually moves eastward. The QPF
values are relatively low with this system, so generally only
anticipating a few inches of snowfall. There is favorable
vorticity and omega values, with the highest moisture content
along Downeast region. Some travel disruptions possible, but
with current trends, not anticipating significant implications.

KEY MESSAGE 3...Potential for snow Sunday into Monday, which
could cause hazardous travel conditions.

KEY MESSAGE 3 DESCRIPTION...
This upcoming weekend, low pressure system approaches from the
southwest, and potentially tracks along the Gulf of Maine.
Still plenty of model uncertainty however, which is important
because the track of these coastal low systems heavily
influences snow totals throughout the region. GFS is currently
showing a very strong low pressure system tracking north and
moving through the waters just east of Nova Scotia, with a very
tight pressure gradient. The ECMWF, however, has a much further
south in the Atlantic track, which is ultimately much weaker,
and has much less snowfall entering the region. Overall, GFS and
Canadian models seem to be trending north and stronger. If this
trend continues, there could could be decent travel
disruptions, predominantly Downeast. Continue to monitor the
forecast for updates.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR cigs initially will drop to MVFR later this afternoon at
Aroostook terminals.  FVE, CAR and PQI may experience IFR snow
showers between 23z-07z tonight before improvement to MVFR/VFR
by morning.

Downeast terminals have the possibility of experience MVFR
conditions in -fzdz between 02 and 08z tonight though this is a low
probability and have only included potential as a PROB30. Rapid
improvement to VFR after 03z this morning.

VFR conditions expected through Wednesday night all terminals.

NW winds expected Wednesday afternoon with potential for gusts
between 15-20kts. NW winds will become light Wednesday evening.

Thursday - Friday...Mainly VFR. NW wind, becoming NE on Friday,
at 5-15 kts.

Friday night - Saturday night...Low confidence. Most likely
VFR/MVFR in the north. Downeast could be IFR in snow if the
system tracks north, or could be MVFR if the system misses to
the south. N/NE winds at 5-10 kts.

Sunday...Generally VFR, as snow begins to move in from the S.
N/NE winds at 5-10 kts.

&&

.MARINE...Seas will approach 5ft over the outer reaches of the
outers waters late this evening into Wednesday morning. Winds will
approach 20kts from the NW Wednesday morning into the afternoon
hours. Winds will once again approach SCA levels Thursday morning
over the outer waters but the near term portion should remain
headline-free.

Potential for low-end Small Craft conditions over all
waters early Thursday. Seas and winds go below Small Craft
criteria Thursday evening, until Friday night, when Small Craft
conditions are expected again. There is a chance for Gales
Sunday into Monday. Light freezing spray possible early
Thursday, and Saturday. Chance for snow on Friday night to
Saturday, and Sunday into Monday. Winds from the NW Thursday,
shifting to the NE by Friday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

DISCUSSION...ASB/21
AVIATION...ASB/21
MARINE...ASB/21

Nearby

Small Craft Advisories in Maine, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.